Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Oct 16, 2017, 1:24 AM MDT for Natrona County, Wyoming. It took effect at Oct 16, 2017, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 1:24 AM MDT (07:24 UTC)
- In effect from
- Oct 16, 2017, 12:00 PM MDT
- Expired
- Oct 17, 2017, 7:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717 WWUS85 KRIW 160724 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 124 AM MDT Mon Oct 16 2017 WYZ280-162200- /O.NEW.KRIW.FW.W.0003.171016T1800Z-171018T0100Z/ Natrona County/Casper BLM- 124 AM MDT Mon Oct 16 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT TUESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT Tuesday. * IMPACTS: Low Humidities and Strong Gusty Winds will create erratic fire behavior and new fire starts. Conditions will improve tonight before becoming critical again Tuesday afternoon. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: Southwest 10 to 20 mph with gusts up to 35 mph, with the strongest winds expected on Tuesday afternoon. * HUMIDITY: As low as 12 percent today...10 percent on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
5 follow-up statements
082 WWUS85 KRIW 161822 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1222 PM MDT Mon Oct 16 2017 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM MDT TUESDAY... WYZ280-170430- /O.CON.KRIW.FW.W.0003.000000T0000Z-171018T0100Z/ Natrona County/Casper BLM- 1222 PM MDT Mon Oct 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY... * IMPACTS: The combination of a very dry atmosphere and breezy to windy conditions will create red flag conditions at times into early this evening and again by Tuesday afternoon. Any new fire starts could spread rapidly in these conditions. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: Southwest 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 12 percent this afternoon...10 percent on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Team Riverton
701 WWUS85 KRIW 170011 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 611 PM MDT Mon Oct 16 2017 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM MDT TUESDAY... WYZ280-171215- /O.CON.KRIW.FW.W.0003.000000T0000Z-171018T0100Z/ Natrona County/Casper BLM- 611 PM MDT Mon Oct 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY... * IMPACTS: Red Flag conditions will return late morning Tuesday through early Tuesday evening. The combination of a very dry atmosphere and breezy to windy conditions will create red flag conditions at times. Any new fire starts could spread rapidly in these conditions. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: Southwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 10 percent on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
758 WWUS85 KRIW 170646 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1246 AM MDT Tue Oct 17 2017 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM MDT TUESDAY... WYZ280-172200- /O.CON.KRIW.FW.W.0003.000000T0000Z-171018T0100Z/ Natrona County/Casper BLM- 1246 AM MDT Tue Oct 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS: Red Flag conditions will return later this morning with any new fire starts likely spreading rapidly. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: Southwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
034 WWUS85 KRIW 171852 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1252 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM MDT TUESDAY... WYZ280-180100- /O.CON.KRIW.FW.W.0003.000000T0000Z-171018T0100Z/ Natrona County/Casper BLM- 1252 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS: Red Flag conditions will continue through 7 pm this evening with any new fire starts likely spreading rapidly. * AFFECTED AREA: In Central WY...Fire Weather Zone 280. * COUNTIES AFFECTED: In Central WY...Natrona. * WIND: Southwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Team Riverton
519 WWUS85 KRIW 180051 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 651 PM MDT Tue Oct 17 2017 WYZ280-180200- /O.EXP.KRIW.FW.W.0003.000000T0000Z-171018T0100Z/ Natrona County/Casper BLM- 651 PM MDT Tue Oct 17 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The wind has decreased and the relative humidity is rising now. Therefore, the Red Flag Warning will be allowed to expire at 7 PM MDT. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:30 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 15, 10:30 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1030 PM MDT Sun Oct 15 2017 .SHORT TERM...This evening through Wednesday Issued at 120 PM MDT Sun Oct 15 2017 Dry and warm conditions will be the rule of thumb through the forecast period, as a zonal flow pattern (with a flat ridge) sets up. Although downsloping winds will not be very strong, 700mb WNW winds of 20 to 40kt will be commonplace. Thus, models continue to trend 700mb temps +6 to +9C east of the Divide. These trends look to continue into the next period as well. As a result, fire conditions will be elevated, especially Monday and Tuesday, as Min RH values drop below 15 percent from southern Lincoln to Natrona County. Gusty SW winds with gusts up to 30 mph will also be possible from Rock Springs to Casper. These conditions look to be marginal by Wednesday. Gusty winds could return Monday and Tuesday night to the Cody Foothills, as the temperature gradient tightens and a couple of mid level waves pass through the area. At this time, the signature does not look as strong as the event Saturday night and looks to be more localized to the Clark area. .LONG TERM...Wednesday night through Sunday night Issued at 120 PM MDT Sun Oct 15 2017 Forecast looks just like it did yesterday. One system to deal with Friday into early Saturday otherwise, mild and dry. Ridge aloft passes overhead Wednesday night with thermal ridge passing by on Thursday with H7 temps forecast to be between +7 and +9C. It will likely lead to most areas east of the divide getting into the 70s. It is late October but we'll also see some increase in the H7 wind and some weak lee side troughing which may help to mix us out. If we fully mix, we'll be well into the 70s. Will continue yesterday's idea of nudging temps above the procedure numbers. On Friday, we may still see a weak disturbance ride up ahead of our Friday night/Saturday trough on a little jet streak helping to get a few showers going in the far west. The main front doesn't arrive until late in the day Friday and then it sweeps east across the area Friday night. There will be one more mild day east on Friday but with increasing southwest wind, especially in the wind corridor where winds could be quite strong. A quick shot of rain changing to snow will hit the west and south. A chance of showers will also move east of the divide Friday night moving out of the ern zones by Saturday morning. Temperatures are milder than our last system so at the current time, most precipitation east of the divide will be in the liquid form except for the mountains. The one thing to watch with this is the potential for another mid level circulation developing east of the divide early Saturday. Right now the GFS shows it in ern Fremont county at 12z Saturday with a swath of cold rain or possibly a rain/snow mixture for a couple hours. Either way, it'll be short lived. We recover quickly next Sunday not unlike this Sunday and that leads into another very mild period early next week as the mean ridge starts to build over the western U.S. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday) Issued at 1030 PM MDT Sun Oct 15 2017 VFR conds will prevail across the area through Monday evening. It will be windy from near KRKS to KCPR again on Monday with the wind decreasing after 00Z Tue. The KCOD area will also see a gusty west wind through the night, then decreasing by late morning Monday. && .FIRE WEATHER... Issued AT 120 PM MDT Sun Oct 15 2017 Dry and warm weather conditions will occur through much of the week. Elevated fire conditions will be possible Monday and Tuesday, as Min RH values drop to critical values and gusty SW winds increase during the afternoon. These winds will mainly impact the Wind Corridor, from Rock Springs to Casper. These conditions could return Wednesday, but are not expected to be as critical at this time. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LaVoie LONG TERM...Skrbac AVIATION...Skrbac/AR FIRE WEATHER...LaVoie
Hazardous weather outlook, Oct 15, 7:41 AM MDT, 17 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 741 AM MDT Sun Oct 15 2017 WYZ001>020-022>030-161345- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 741 AM MDT Sun Oct 15 2017 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday to Tuesday...Elevated fire conditions possible from Rock Springs to Casper. Friday and Friday night...Significant snowfall possible in the western mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.